An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Xanax withdrawal from Hell

Discussion in 'Share Your Story Here' started by Survival Mode, Aug 5, 2016.

  1. Survival Mode

    Survival Mode Member

    through 5 months of xanax withdrawl and am suffering from high heart rate 80-105 resting 110-145 just cleaning house.At night I have heart paps,flutters and jolts anyone else exsperiencin this.Let me know plz. THANKS,♡
  2. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @Survival Mode... Did you quit the Xanax by tapering off of it? Did you do it under a doctor's supervision? Just curious. Quitting benzos can be an agonizing process. It took me 2 years to wean off of my prescribed Klonopin. I think you should definitely let your doctor know about your heart rate issue, though. That's nothing to fool around with.

    Sending you positive, healing vibes.
    Mommiesbabies likes this.
  3. Survival Mode

    Survival Mode Member

    Deanokat, I was forced basically into Cold Turkey I was on xanax for 14+yrs. 1mg ×3 mg. My Primary Care Dr. Left an the dr. I see now refused to write me a script.So I was forced into withdrawl :(. I have been to the E.R 3 times. I had a tilt , Ecg,Ekg,stress test and wore a heart halter. About 4 months ago. I don't understand what's going on. I also had blood work.I have been to 4 psyscharist. They will not write them.At this point I don't know what to do. Thank you, so much for responding. :) I'm sending prayers your way ♡
  4. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @Survival Mode... I'm sorry you're in the situation you're in. An addiction specialist may be able to explain things better to you. They are experts in the negative effects of RX drugs that are commonly abused. You can find a doctor in your area by using this link on the American Society of Addiction Medicine website:

    http://community.asam.org/search/default.asp?m=basic

    Keeping good thoughts for you.
  5. Mommiesbabies

    Mommiesbabies Member

    I'm so sorry you're going through this and totally understand. Mine begin about 25 years ago, something happened to me at work and for a year I went to the ER probably oh my goodness probably 20 times thinking I was having a heart attack I could not breathe I couldn't get a breath then I can send you don't understand I'm dying I'm dying long story short they sent me to this position who said you're having severe panic attacks and I know what you need. Now I worked in the medical field but had never tried any medicines or had any desire to however these panic attacks were terrifying. So then began my Xanax experience. That Dr seen me once a month for many years. I took the medicine as prescribed and the panic attacks stopped. I was elated, didn't feel any kind of higher anything. But no more ER visits. Then one day I ran out of my Xanax because someone helped themselves to my medicine. The next thing I knew my face was ticking I couldn't speak it was just like uttering. Because I worked in the medical field I truly believed I was having a stroke. I begin to investigate Xanax and its effects on the human body and though I should have been Proactiv before I began a new medication I was elated that my panic attacks had stopped. And then found myself in the hospital with a blood pressure of 234 / 172 terrified. When it was time to go for my next visit with this psychiatrist and I use that term loosely, I explain to him what happened. He said it was not the medicine it was in my head. After that conversation I continued taking the medication because the withdrawals were indescribable. I then moved to another state. I found another doctor who was willing to give me the same amount of Xanax because I didn't believe I could live without them. By this time I was taking 2 mg 5 times a day. The next time I ran out it was because they didn't work anymore so I'd have to take to at a time running out early. It was then that I decided I needed God's help or to be committed somewhere while I was dying because I couldn't continue living like this. I'm glad to say it's been many many years I say that but looking back probably only about 15 years now clean from Xanax. But that compassion I feel for you is very strong and I totally understand how you're feeling. It's My Hope you can find a position you trust and that they will win you down safely off of that horrible drug. I don't think that heroin is as bad to withdraw from as the Xanax and it really messes with your head I did have an aneurysm and I also have another one in in my head that they could reach. Xanax took away many years of my life. Being off of that drug is like being reborn. There are other options people really do have panic attacks and need certain medicine. The problem is they need to explain to the patient the dangers of the drug, and that it should be used short-term only, and only when having a panic attack. I think that that drug should be banned because it has killed more people then it has helped. I've done a lot of research concerning as well as the psychiatrist that were prescribing it in such large quantities. And just as a footnote that particular psychiatrist that I'm speaking of lost his license due to so many deaths of patients he had prescribed Xanax 2 for many many years, then if they owed him a bill or something he wouldn't give them a prescription and they were at an age they didn't understand what was happening to them and ultimately died of a stroke. Please please please speak to someone professional, explain your symptoms in detail, and get really good information about what they can give you any effects it will have on your body if you do not have it. Your comments hit home for me and it's heartfelt and that you get better soon and please take heed to what I'm saying. Xanax is a frightening medication. I haven't had a panic attack in 10 years. I'm so thankful, I pray things will work out for you God bless you...
    deanokat likes this.